# SDR 2008FA0000304

- Difficulty date: January 25, 2008
- Submitted: April 30, 2008
- Operation: General aviation
- Aircraft: N970S
- Make and model: Amd FALCON50MYST
- Aircraft serial: 238
- Engine: Garrtt TFE731*
- System (JASC): 2300 · Communications System
- Part: Control Head
- Part number: G6860113
- Part serial: 298
- Condition: Burned
- Location: Cockpit
- Stage of operation: DE
- How discovered: O
- Nature of condition: O
- Precautionary procedure: G

## Discrepancy

DURING NORMAL DESCENT, AT JUST PRIOR TO 18000 FT, CREW NOTICED DISTINCT BURNING ELECTRICAL ODOR, OXY MASK PULLED AND THE SMOKE CHECKLIST WAS RUN.  EMERGENCY PRIORITY REQUESTED UPON ARRIVAL, POSSIBLE LIGHT SMOKE IN COCKPIT ONLY WITH NONE IN THE CABIN.  IN LESS THAN (1) MINUTE THE ODOR WAS NOT INCREASING AND SUBSEQUENTLY BEGAN TO CLEAR.  THROUGH 10000 FT IT WAS NOTED THAT THE NR 2 NAV CONTROL HEAD WAS BLANK AND SUSPECTED AS THE PROBABLE CAUSE AS IT WAS CLOSE TO THE STRONGEST SMELL.  NO CIRCUIT BREAKERS POPPED.  REMOVAL OF UNIT NAV/COM CONTROL HEAD (PN G6860113 SN298)  NOTED ELECTRICAL BURNED SMELL WITH UNIT.  PART HAS 9 HOURS SINCE REPAIR/MODIFICATION.  UNIT TO BE SENT BACK FOR REPAIR.  (K)
